What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 19, 1:17 PM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 19, 1:17 PM EST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
217 PM EDT Tue Jun 19 2018
.SYNOPSIS...
Issued at 125 PM EDT Tue Jun 19 2018
Shower and thunderstorm activity will increase this afternoon and
evening, with highs climbing to around the mid 80s south of US
30. Elsewhere, expect temperatures to linger in the mid-upper 70s.
Cooler temperatures will round out the work week.
&&
.SHORT TERM...(Tonight and Tomorrow)
Issued at 217 PM EDT Tue Jun 19 2018
Vigorous storms developing quickly this aftn within a zone of
substantial sfc based instability and weak forcing invof stationary
frontal zone. Lack of flow/shear will keep potential storm severity
in check however similar to last evening water loading within high
moisture content airmass poses a local microburst threat especially
along ern flank of small scale cold pools in more cluster convection.
Bulk of near term activity expected to follow south of US30 with
additional development later this aftn invof trailing outflow
boundary extending swwd from short convective segment over srn MI.
More uncertain scenario overnight with varying CAMS based
solutions/evolutions. Near term convective overturning and
stabilization after sunset suggests a waning in additional
shower/storm development especially from late evening through Wed
morning which lies counter to some deterministic solutions like the
RAP which are much more bullish stemming from ewd progression of
large scale disturbance out of IA. At the least will give a nod
toward near term guidance/trends and knock likely pops down
overnight.
Passage of upstream disturbance will push frontal zone south into
cntrl IN Wed. Some risk for additional showers south of US24 in
Indiana mainly late morning into early aftn tied to diurnal
heating/destabilization but focus appears much better through cntrl
IN. Nonetheless drier and cooler across the remainder of the area
within post frontal airmass.
&&
.LONG TERM...(Thursday through Monday)
Issued at 217 PM EDT Tue Jun 19 2018
Development of vigorous upper low over the mid MO valley and ewd
evolution primary challenge this period. Surprisingly med range
spectral solutions fairly similar aloft and suggest dry wx holds Wed
night and Thu before active frontal zone bucks back north into the
srn lakes Thu night with following showers/storms through Friday
night.
Ridging sfc and aloft then build through next weekend with
moderating temps and dry wx.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 125 PM EDT Tue Jun 19 2018
A warm front is draped northwest to southeast just south of the
MI/IN border with remnant MVFR CIGs continuing to slowly erode
from the southwest toward VFR conditions. Sfc heating will allow
for thunderstorms to move in with ample DCAPE and PWs close to
2in. As such, a heavy rain and a thunderstorm wind threat is
possible this afternoon with the most likely area south of US-30,
including FWA, but SBN could get into a few thunderstorms before
evening timeframe. VISBY could also be reduced in storms with
heavy rain.
Cooler air begins to sag south overnight allowing some lowering of
CIGs into MVFR conditions. Some lowering of VISBY is also possible
by Wed AM into VFSkipperR. Winds will remain below 10 kts for the
period.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...MCD/Roller
SHORT TERM...T
LONG TERM...T
AVIATION...Roller
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 19, 4:24 AM EST, 10 hours 9 minutes before
Hazardous Weather Outlook...CORREFCTED
National Weather Service Northern Indiana
524 AM EDT Tue Jun 19 2018
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-200930-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
524 AM EDT Tue Jun 19 2018 /424 AM CDT Tue Jun 19 2018/
This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.
.DAY ONE...Today and Tonight
Thunderstorms will redevelop today and are likely to be accompanied
by strong gusty winds and locally heavy rainfall. Rainfall rates may
top 4 inches per hour and bring the threat of local flash flooding.
Please see the latest Hydrologic Outlook product for details.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
There are chances for storms most times from Wednesday into early
next week. The storms are not expected to become severe, but some
will likely have locally heavy rainfall and gusty winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
&&
Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx
LMZ043-046-200930-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
524 AM EDT Tue Jun 19 2018
This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
No hazardous weather is expected at this time.
&&
Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx
In the hours before
Local storm report, Jun 19, 9:29 AM EST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1029 AM EDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM TSTM WND DMG 1 E MILLERSBURG 41.53N 85.68W
06/18/2018 ELKHART IN PUBLIC
TREES DOWN. PUBLIC WEATHER OBSERVATION
STATION ESTIMATED WINDS AT 53 MPH. TIME
ESTIMATED BY RADAR.
&&
CRLocal storm report, Jun 19, 9:37 AM EST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1037 AM EDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM TSTM WND DMG 1 E MILLERSBURG 41.53N 85.68W
06/18/2018 ELKHART IN PUBLIC
TREES DOWN. PUBLIC WEATHER OBSERVATION
STATION ESTIMATED WINDS AT 53 MPH. TIME
ESTIMATED BY RADAR.
0919 PM TSTM WND DMG 1 ENE DEWART LAKE 41.38N 85.76W
06/18/2018 KOSCIUSKO IN NWS STORM SURVEY
WIND DAMAGE OCCURRED IN A SWATH ALONG CR
1000N BETWEEN N CR 450E AND SR 13. 1-3"
TREES SNAPPED, SOME WERE ROTTED. CORN CROPS
WERE ALSO BLOWN OVER. A GUTTER WAS ALSO
STRIPPED HALFWAY OFF A HOUSE. WINDS
ESTIMATED BETWEEN 70 AND 75 MPH. TIME
ESTIMATED FROM RADAR.
0925 PM TSTM WND DMG 2 N NORTH WEBSTER 41.36N 85.70W
06/18/2018 KOSCIUSKO IN PUBLIC
NUMEROUS TREE LIMBS BLOWN DOWN. TREES
UPROOTED AND TOPPED CONSISTENT WITH A
MICROBURST.
0650 PM TSTM WND DMG WAUSEON 41.55N 84.14W
06/18/2018 FULTON OH TRAINED SPOTTER
LARGE TREE LIMB DOWN ACROSS ROADWAY.
0830 PM TSTM WND DMG 3 WNW SCOTT 41.75N 85.60W
06/18/2018 LAGRANGE IN LAW ENFORCEMENT
TREE ON POWER LINES IN ROADWAY. TIME
ESTIMATED FROM RADAR.
0850 PM TSTM WND DMG 2 WNW INDIANOLA 41.57N 85.28W
06/18/2018 LAGRANGE IN BROADCAST MEDIA
TREE LIMB BROKE OFF AND FELL ON CAR. TIME
ESTIMATED FROM RADAR.
1102 PM TSTM WND DMG 1 NE HUNTINGTON 40.89N 85.49W
06/18/2018 HUNTINGTON IN EMERGENCY MNGR
TREE DOWNED. NO INFORMATION ON SIZE/HEALTH
OF THE TREE. AT THE CORNER OF FRUIT ST. AND
KINTZ ST.
1102 PM TSTM WND DMG HUNTINGTON 40.88N 85.51W
06/18/2018 HUNTINGTON IN EMERGENCY MNGR
REPORTS OF SOME TREES AND TREE LIMBS DOWNED
IN HUNTINGTON. NO SPECIFIC DETAILS ON TREE
HEALTH OR SIZE. WIND GUST ESTIMATED AT 45
MPH.
1102 PM TSTM WND DMG 1 N HUNTINGTON 40.89N 85.50W
06/18/2018 HUNTINGTON IN EMERGENCY MNGR
TREE DOWNED AT THE CORNER OF HIMES ST. AND
GUILFORD ST. NO ADDITIONAL INFORMATION ON
THE SIZE/HEALTH OF TREES.
1102 PM TSTM WND DMG 1 NNE HUNTINGTON 40.89N 85.50W
06/18/2018 HUNTINGTON IN EMERGENCY MNGR
TWO LARGE TREE LIMBS DOWNED IN THE 1800
BLOCK OF COLLEGE AVE. NO ADDITIONAL
INFORMATION ON SIZE/HEALTH OF LIMBS.
1102 PM TSTM WND DMG 1 NE HUNTINGTON 40.89N 85.50W
06/18/2018 HUNTINGTON IN EMERGENCY MNGR
A TREE FELL ON TWO VEHICLES IN THE 1400
BLOCK OF BYRON ST. NO INFORMATION ON
SIZE/HEALTH OF THE TREE.
1102 PM TSTM WND DMG 1 NE HUNTINGTON 40.89N 85.49W
06/18/2018 HUNTINGTON IN EMERGENCY MNGR
TREE DOWNED ACROSS THE 800 BLOCK OF BYRON.
NO INFO ON SIZE/HEALTH OF THE TREE.
1102 PM TSTM WND DMG 1 NNE HUNTINGTON 40.89N 85.50W
06/18/2018 HUNTINGTON IN EMERGENCY MNGR
LARGE LIMB DOWN ON THE 1400 BLOCK OF NORTH
JEFFERSON ST. NO SPECIFICS ON HEALTH/SIZE OF
THE TREE AVAILABLE.
1102 PM TSTM WND DMG HUNTINGTON 40.88N 85.51W
06/18/2018 HUNTINGTON IN EMERGENCY MNGR
TREE ACROSS THE ROAD AT THE 1000 BLOCK OF
ESTHER ST.
1102 PM TSTM WND DMG HUNTINGTON 40.88N 85.50W
06/18/2018 HUNTINGTON IN EMERGENCY MNGR
TREE DOWNED ON A MOTORCYCLE AND A CAR. NO
INFORMATION ON SIZE/HEALTH OF THE TREE.
1102 PM TSTM WND GST HUNTINGTON 40.88N 85.51W
06/18/2018 M45 MPH HUNTINGTON IN EMERGENCY MNGR
&&Special weather statement, Jun 19, 1:26 PM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Northern Indiana
226 PM EDT TUE JUN 19 2018
INZ024>026-032-033-191915-
Wabash-Huntington-Blackford-Wells-Grant-
226 PM EDT TUE JUN 19 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WABASH...GRANT...
NORTHERN BLACKFORD...SOUTHWESTERN HUNTINGTON AND SOUTHWESTERN WELLS
COUNTIES...
At 225 PM EDT, a strong thunderstorm was located over Fairmount,
moving northeast at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Marion, Hartford City, Gas City, Upland, Fairmount, Jonesboro,
Sweetser, Andrews, La Fontaine, Van Buren, Matthews, Warren,
Lancaster, Fowlerton, Shamrock Lakes, Mount Etna, Mcnatts, Landess,
Banquo and Roseburg.
This includes Interstate 69 in Indiana between mile markers 252 and
276.
&&
LAT...LON 4038 8567 4072 8590 4087 8557 4046 8525
4038 8555
TIME...MOT...LOC 1825Z 233DEG 18KT 4044 8562
GHSpecial weather statement, Jun 19, 1:44 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Northern Indiana
244 PM EDT TUE JUN 19 2018
INZ005-006-MIZ079-191930-
Lagrange-Elkhart-St. Joseph-
244 PM EDT TUE JUN 19 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
ELKHART...NORTHWESTERN LAGRANGE AND SOUTHERN ST. JOSEPH COUNTIES...
At 244 PM EDT, strong thunderstorms were clustered over White Pigeon,
or 11 miles south of Three Rivers, moving southeast at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Sturgis, Lagrange, Middlebury, Constantine, Bristol, White Pigeon,
Scott, Fawn River, Mottville, Shipshewana, Honeyville, Brighton,
Klinger Lake, Howe, Ontario and Emma.
This includes Interstate 80 in Indiana between mile markers 97 and
132.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4180 8529 4176 8529 4176 8520 4155 8556
4174 8590 4176 8586 4176 8579 4178 8579
4180 8576 4189 8557
TIME...MOT...LOC 1844Z 296DEG 18KT 4178 8565
GHSpecial weather statement, Jun 19, 1:54 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Northern Indiana
254 PM EDT TUE JUN 19 2018
INZ005-006-008-016-191945-
Lagrange-Noble-Kosciusko-Elkhart-
254 PM EDT TUE JUN 19 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ELKHART...
NORTHWESTERN NOBLE...NORTHEASTERN KOSCIUSKO AND SOUTHWESTERN LAGRANGE
COUNTIES...
At 254 PM EDT, strong thunderstorms were clustered near Goshen,
moving southeast at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Goshen, Ligonier, Syracuse, Dunlap, Wakarusa, Milford, Topeka, North
Webster, Millersburg, New Paris, Benton, Cromwell, James Lake, Irish
Lake, Southwest, Foraker, Lake Wawasee, Dewart Lake, Oakwood Park and
Waterford Mills.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4151 8546 4129 8574 4152 8603 4168 8580
TIME...MOT...LOC 1854Z 307DEG 17KT 4154 8589
GH
Special weather statement, Jun 19, 2:23 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Northern Indiana
323 PM EDT TUE JUN 19 2018
INZ026-027-034-192015-
Jay-Adams-Wells-
323 PM EDT TUE JUN 19 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WELLS...
ADAMS AND NORTHWESTERN JAY COUNTIES...
At 323 PM EDT, strong thunderstorms were clustered 7 miles northeast
of Montpelier, or 8 miles south of Bluffton, moving northeast at 20
mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Bluffton, Decatur, Berne, Geneva, Monroe, Preble, Nottingham, Poneto,
Vera Cruz, Wellsburg, Murray, Liberty Center, Peterson, Keystone,
Domestic, Balbec, Magley, Travisville, Craigville and Ceylon.
&&
LAT...LON 4057 8520 4057 8526 4073 8534 4075 8534
4087 8496 4068 8480 4059 8480 4050 8520
TIME...MOT...LOC 1923Z 243DEG 17KT 4062 8517
GH